Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Error bounds for Glimm difference approximations for scalar conservation laws

Authors: David Hoff and Joel Smoller
Journal: Trans. Amer. Math. Soc. 289 (1985), 611-642
MSC: Primary 65M15; Secondary 35L65, 76L05
MathSciNet review: 784006
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We derive error bounds for the Glimm difference approximation to the solution of a genuinely nonlinear scalar conservation law with BV initial data. We show that the $ {L^1}$ error is bounded by $ O(\Delta {x^{1/6}}\vert\log \Delta x\vert)$ in the general case, and by $ O(\Delta {x^{1/2}}\vert\log \Delta x\vert)$ for a generic class of piecewise constant data.

References [Enhancements On Off] (What's this?)

  • [G] J. Glimm, Solutions in the large for nonlinear hyperbolic systems of equations, Comm. Pure Appl. Math. 18 (1965), 95-105. MR 0194770 (33:2976)
  • [GL] J. Glimm and P. Lax, Decay of solutions of systems of non-linear hyperbolic conservation laws, Mem. Amer. Math. Soc. No. 101 (1970). MR 0265767 (42:676)
  • [K] S. N. Krushkov, First order quasilinear equations in several space variables, Math. USSR Sb. 10 (1970), 217-273.
  • [Ku N] L. Kuipers and H. Niederreiter, Uniform distribution of sequences, Wiley, New York, 1974. MR 0419394 (54:7415)
  • [Ku] N. N. Kuznetsov, On stable methods for solving first order partial differential equations in the class of discontinuous functions, Topics in Numerical Analysis II (Proc. Roy. Irish Acad. Conf. on Numerical Analysis, 1976) (J. J. H. Miller, ed.), Academic Press, New York, pp. 183-197. MR 0657786 (58:31874)
  • [L] T. P. Liu, The deterministic version of the Glimm scheme, Comm. Math. Phys. 57 (1977), 135-148. MR 0470508 (57:10259)
  • [S] J. Smoller, Shock waves and reaction-diffusion equations, Springer-Verlag, New York, 1983. MR 688146 (84d:35002)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 65M15, 35L65, 76L05

Retrieve articles in all journals with MSC: 65M15, 35L65, 76L05

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society